MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 1-2 RT 9MM; PRSTHSS,NEE, PTLLFMRTBL,SMI-CNSTRIND,CMNTD,PLYMR/MTL/PLYMR

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 1-2 RT 9MM; PRSTHSS,NEE, PTLLFMRTBL,SMI-CNSTRIND,CMNTD,PLYMR/MTL/PLYMR
Model Number 74027211
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during journey 2 left total knee case an incorrect insert (right j2 bcs) was implanted in the patient.The error was discovered after the patient had already been closed and taken to recovery.The surgeon was able to go back in later the same day as the case to replace the incorrect insert with the correct one.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device is for a right knee.All of the product information on the device is correct and matches the part configuration.The device was manufactured in 2018.The medical investigation concluded that this complaint from the united states reports, during a journey ii left total knee case; an incorrect insert (right j2 bcs) was implanted in the patient.The error was discovered after the patient had already been closed and taken to recovery.The surgeon was able to go back in later the same day to replace the incorrect insert with the correct one.The device was returned and is indeed a right journey ii insert.Smith and nephew has not received adequate materials to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.The potential probable cause for this event is likely a user error.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 1-2 RT 9MM
Common Device Name
PRSTHSS,NEE, PTLLFMRTBL,SMI-CNSTRIND,CMNTD,PLYMR/MTL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9952949
Report Number1020279-2020-01273
Device Sequence Number19416660
Product Code JWH
UDI-Device Identifier00885556178669
UDI-Public00885556178669
Combination Product (Y/N)N
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74027211
Device Catalogue Number74027211
Device Lot Number18DM05127
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer07/06/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;